MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 6X15; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 6X15; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0615
Medical Device Problem Codes Positioning Failure (1158); Device Difficult to Setup or Prepare (1487); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone and email address are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30633038) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular coil embolization procedure, the complaint coil, a 6mm x 15cm orbit galaxy complex fill coil (640cf0615 / 30633038) could not be resheathed.The coil was removed and replaced.There was no report of any patient injury or complication.On 25-jan-2023, additional information was received.The information indicated that the reported event did not result in any negative patient impact.The procedure was targeting an aneurysm at the middle cerebral artery (mca) bifurcation.The procedural situation that led to the resheathing of the coil was due to poor conformability and coil herniation.Adequate and continuous flush was maintained through the microcatheter.There was no resistance at any time during the advancement of the coil through the microcatheter; there was no resistance experienced.The introducer sheath got pinched during the resheathing.The information indicated that the microcatheter was not removed with the complaint coil.Based on the additional information received on 25-jan-2023, the event has been deemed reportable as a ¿malfunction".
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 17-feb-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 17-feb-2023.[additional information]: on 17-feb-2023, additional information was received.The information indicated that the headway® duo microcatheter (microvention) was used.There was a 30-minute delay in the procedure; however, it was not considered to be clinically significant.The replacement coil was not another 6mm x 15cm orbit galaxy complex fill coil (640cf0615), another galaxy coil of different size was used.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular coil embolization procedure, the complaint coil, a 6mm x 15cm orbit galaxy complex fill coil (640cf0615 / 30633038) could not be resheathed.The coil was removed and replaced.There was no report of any patient injury or complication.On 25-jan-2023, additional information was received.The information indicated that the reported event did not result in any negative patient impact.The procedure was targeting an aneurysm at the middle cerebral artery (mca) bifurcation.The procedural situation that led to the resheathing of the coil was due to poor conformability and coil herniation.Adequate and continuous flush was maintained through the microcatheter.There was no resistance at any time during the advancement of the coil through the microcatheter; there was no resistance experienced.The introducer sheath got pinched during the resheathing.The information indicated that the microcatheter was not removed with the complaint coil.On 17-feb-2023, additional information was received.The information indicated that the headway® duo microcatheter (microvention) was used.There was a 30-minute delay in the procedure; however, it was not considered to be clinically significant.The replacement coil was not another 6mm x 15cm orbit galaxy complex fill coil (640cf0615), another galaxy coil of different size was used.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 6mm x 15cm orbit galaxy complex fill coil was received.Visual inspection was performed.The support coil was noted to be protruding from the introducer.No other damages were observed on the returned complaint device during the visual inspection.Microscopic inspection was performed.Under magnification, the introducer was found to be opened by a kinked condition at the point where the support coil protrudes.The coil was noted to be in good condition (i.E., no elongations, kinks, or non-concentric loops were noted) inside of the introducer.The kink damage found on the introducer prevented it from being re-zipped during the functional test and could be related to the issue reported since this damage prevented the zipper from advancing past the kink present on the introducer; the event states the introducer appears to be pinched by the re-sheathing tool.According to the risk documentation, product damage of the retrieved device is a potential issue that can occur during embolic coil retrieval due to the introducer handling and anchoring techniques, which can result in the introducer damage.There is no indication that the issue reported is a result of a defect inherently related to the device.The issue documented in the complaint regarding coil poor conformability and coil herniation could not be confirmed since the reported issue is specific to the patient and procedure at the time of occurrence and cannot be replicated in the laboratory.Additionally, no damages were found in the embolic coil that may have contributed to the failure.However, positioning difficulty is a known potential issue associated with the use of the device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.A review of manufacturing documentation associated with this lot: (30633038) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendation: firmly hold the exposed portion of the delivery tube with one hand.Simultaneously, grasp the introducer just distal to the stopper with the other hand and slide the coil introducer proximally along the delivery tube until the coil introducer has stripped itself from the delivery tube up to the zipper.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 6X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16369119
Report Number3008114965-2023-00071
Device Sequence Number7843626
Product Code KRD
UDI-Device Identifier10886704030331
UDI-Public10886704030331
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number640CF0615
Device Catalogue Number640CF0615
Device Lot Number30633038
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer02/17/2023
02/17/2023
02/20/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date02/17/2023
02/17/2023
02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY® DUO MICROCATHETER (MICROVENTION).
Patient SexUnknown